It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Anyone else experiencing this? This is terrible and is really scary. I have been on accutane for 1 month and first my scalp got very itchy, but now it has subsided. I have noticed my ends of my hair breaking off and I'm losing hair! But its not so bad that I have bald spots, its just seems to make my hair feel and look bad. If you have experienced this what if anything did you do? I have a Derm. appt. Monday so I will ask him if I should stay on Accutane, I really want to stay on it, but its not worth going bald over. Thanks for any help.
Yea that is scary, and unfortunately I donít think thereís much you can really do about it. Itís just that some people react to it different than others. The only thing your dermatologist might suggest is going on a lower dosage, because Iím almost positive that he wonít keep you on it if your hair is falling out.
Try Redken anti-snap for your hair. Also try adding Vit E 400-800 I.U., a B complex vitamin and extra biotin. Vit C might help also with side effects in general. Do not take Vit A while on accutane in case you didn't know. I have heard that the B's and Biotin are good to stop or prevent hair loss. The anti-snap adds strength to the hair and smells good.
it is perfectly normal. i guess it happens to most people. when i told my derm my hair was thin and some falling out he didn't think it was a big deal and he actually raised my dosage. try using infusium 23 or something like that. also use a fortifying or hydrating shampoo such as garnier fructis and only wash your hair like every 3 days or so. in between just rinse with water.

what i have found to be most effective is massaging some olive oil into the scalp about an hour before shampooing and then wash it out. you should really try this one if nothing else.

the above-mentioned vitamin e would also be a good idea.
if your hair is falling out at one month of the course that is bad news and if you continue you are risking big time to be bald sooner that what you are supposed to be. Remember that accutane is a chemotherapy drug and just like people who do chemotherapy treatment some recover the hair back and some others dont, just like what happened to my coworker. What happens the accutane will accelerate the hair loss process your are suppose to going to have later on in life. You understand what i mean? And its no way you will be able to reverse it back. No zits for baldness is no trade if i were you I would stop as soon as possible. Your derm will tell you to stay on it that you will recover the hair back but the thruth is thats not what happens most of the time. If you continue this is what can happen, you will be loosing the hair after you are done with the course, you will go back to the dermatologist complaining of the hair loss and he will tell you "thats not the accutane cause you already finished it" Being bald looks pretty bad, i take a guy with zits over a guy bald any day. Hope you make a smart decision, its tough I know cause we want to get rid of the zits and accutane works very well with that but baldness is no trade for zits!
I was on two courses of Accutane, and my hair started to fall out at the very end of the second course, so I donít know what my dermatologist would have done. After I got off the Accutane, my hair went back to normal.
If you're really concerned about your hair falling out while on Accutane, you might want to ask your dermatologist to prescribe you 1mg/day of Propecia. It wouldn't really hurt if you take both medications at the same time. I've done it before and it helped quite a bit.

I would also ask your doctor for any other supplements that you could take to help alleviate your hair loss problem. Like most vitamins and minerals, if you take too much of one thing it could mean you could become deficient with another. For example, if you take too much Alpha Lipoic Acid you could start having Biotin deficiency. Since Accutane is a derivative of Vitamin A, it might be possible that there are somethings that you are deficient in. JUST REMEMBER TO MAKE SURE THAT YOU'RE ALWAYS CAUTIOUS WHEN TAKING ANY TYPE OF SUPPLEMENTS (WHETHER IT'S MEAL REPLACEMENT SHAKES OR VITAMIN SUPPLEMENTS) BECAUSE YOU MOST DEFINITELY WANT TO STAY AWAY FROM VITAMIN A.

So don't hesitate to ask your doctor if you have any questions about anything. It's better to ask them rather than wait until symptoms worsen.

I actually have my doctor's office number programmed on my cell phone and on a first name basis with all of the staff. You're more likely not going to be able to speak to your doctor most of the time because they might be too busy with patients, but don't hesitate to ask the nurse because they're trained and experienced to answer any questions you might have and if they don't know the answer, they always ask the doctor and call you right back with the answer. They know me by my voice because I don't hesitate to call if or when I have any questions pertaining to my health.

Im not really sure how your doctor's office handle their patients' files, but with mine, every time I call they actually make sure they jot down every question or concerns I have and put it in my file.

All of these medications are powerful and potent. So you, as the patient, will always have the right to ask questions about your health WHILE YOU'RE UNDER THEIR CARE.
I finally went to my Derm. appt and he told me the only real way to know if the Accutane is causing my hair loss is to get off of it. He said I could always get back on it later. Anyway, I did stop taking it yesterday, so hopefully my hair will stop falling out and just keep your fingers crossed that my face doesnt go crazy with cysts. Thanks for everyone advice.

Oh yeah, he also said that I'm the first person that ever complained about this side effect. Thats hard to believe, but maybe he's right.
Your hair should start going back to normal in about a month or so. My dermatologist said that the hair loss was pretty uncommon, and he only saw a few people experience it, and heís put TONS of people on Accutane.
ok, well, i did not know any of this so I'm freaking out a little which I shouldn't b/c I'm a girl w/ plenty of hair

but... I have noticed over the years (I was on accutane about five years ago for six months, low strength but I'm very sensitive to stuff in general so it was a big deal) my hair has thinned out, very noticable to me but not to others i'm sure. I have a history of baldness in my family, my mom had SUPER thick hair (like me) when she was younger and now it's thinning and receeding.

My question is, do you guys think accutane would have long term effects which would speed up this hereditary baldness? I also have noticed (this may have nothing to do w/ the accutane) that a few months after my treatment I developed these two small dry patches of skin on my scalp (they're symmetrical to each other, it's weird) and they scab up and crack easily. I probably should've told the doc about it, b/c now they've been there for YEARS but they're so small that I just ignore them. Does this sound like an effect of accutane? I guess they're never going away, kind of scary.
Stardusted-

I'm also a girl and I have fine limp hair to begin with. There is nobody in my family that has thinning hair. I truly believe my problem is Accutane, so thats why I got off of it, which is a shame because I just started to see good results with my skin. Anyway I have moderate cystic acne and I'm hoping that after I'm off of the Accutane for awhile my hair will go back to normal and I also have terrible dryness on my face, so hopefully that will go away too. But then I'll have to deal with the acne again. I might go get my hormones checked and see if that has anything to do with my problems.





All times are GMT -7. The time now is 06:30 AM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!